MAUDE Adverse Event Report: MICROVENTION, INC. STENT; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION, INC. STENT; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX4018-PMA
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: below is a list of the probable adverse effects (e.G., complications) associated with the use of neurovascular flow diverting stents.Allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure.Amaurosis fugax or transient blindness, aphasia, blindness, cardiac arrhythmia, complications of arterial puncture including pain, local bleeding, or injury to the artery, or adjacent nerves, cranial neuropathy, death, device fracture, migration or misplacement, diplopia, dissection or perforation of the parent artery, headache, hemiplegia, hemorrhage, including intracranial hemorrhage (ich), subarachnoid hemorrhage (sah), and retroperitoneal, hydrocephalus, infection, mass effect, myocardial infarction, neurological deficits, pseudoaneurysm formation, reactions to anti-platelet or anti-coagulant agents, reactions due to radiation exposure, including alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia.Reactions to anesthesia and related procedures, reactions to contrast agents including allergic reactions and kidney failure, reduced visual acuity or visual field, retinal artery occlusion or infarction, retinal ischemia, rupture or perforation of the aneurysm, stenosis of stented segment, seizure, stent thrombosis, stroke or tia (transient ischemic attack), thromboembolic event, vasospasm, visual impairment.Warnings: the fred-27 system should only be delivered through a headway 27 microcatheter and the fred-21 system should only be delivered through a headway 21 microcatheter.If repeated friction is encountered during fred system delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile heparinized flush solution.Do not reposition the fred system in the parent vessel without fully retrieving the device.The fred system must be retrieved/re-sheathed into the microcatheter and re-deployed at the desired target location or removed completely from the patient.The fred system must not be re-deployed more than three times.Should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and fred system should be removed as a single unit.Applying excessive force during delivery or retrieval of the fred system can potentially result in loss or damage to the device and delivery components.The fred system delivery wire should not be utilized as a guidewire.Do not torque the fred system.A torque device should not be used.Directions for use: 17.Advance the delivery wire to transfer the fred system from within the introducer into the microcatheter.18.Warning: do not torque the delivery wire while advancing or retracting the fred system.21.Warning: do not apply undue force.If resistance is encountered at any point during delivery or manipulation, withdraw the unit and select a new fred system.23.Position the fred system for deployment by aligning the fred system implant distal radiopaque end markers past the aneurysm neck, allowing for adequate distal and proximal device landing zones.26.Note: a slow, proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel, will facilitate properly deploying the fred system at the proper location, to achieve full expansion and good vessel apposition.27.Caution: using a rapid microcatheter withdrawal technique to deploy the fred system is not recommended and may result in device elongation or improper deployment.Be aware of delivery wire tip position during deployment.28.If the fred system positioning is not satisfactory, the implant may be recaptured and repositioned if it is not fully deployed.The implant may be recaptured until the point where the distal-most wire marker, collocated distal to the implant proximal markers, is aligned approximately 50% of length proximal to the microcatheter distal marker band.29.Caution: if resistance is felt while recapturing the device, do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device (without exceeding the recapture limit), and then attempt to recapture again.30.Caution: the fred system must not be re-deployed more than three times.31.If fred system positioning is satisfactory, carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack, maintaining the microcatheter around the center of the parent vessel, to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position proximal to the aneurysm neck for adequate coverage.32.Note: the fred system will expand and may foreshorten up to 60% from its undeployed length.Visually verify opening of the proximal end, ensuring that the microcatheter distal tip marker is pulled back, adequately away from the implant proximal end, to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.33.Note: visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck/target location to ensure appropriate coverage.34.Warning: do not fully deploy the fred system if positioning in the parent vessel is not satisfactory.37.Carefully inspect the deployed fred implant under fluoroscopy to confirm that it is completely open and opposed to the vessel wall and not kinked.If the implant is not fully open and apposed or is kinked, consider utilizing a suitable micro guidewire and/or occlusion balloon catheter to fully open the implant.38.Caution: carefully watch the fred implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant.
 
Event or Problem Description
As reported through fred x pas study / technical event: type of device malfunction / deficiency: other.Specify other: fred-x migration at 6 mo imaging.Description - technical event: core lab found evidence of <5mm migration with comment "unsubtracted imaging not submitted.Proximal migration is difficult to measure, but appears to be approaching 5mm.Proximal device just covers the proximal neck".Imaging has not resulted in retreatment to date.The corelab reported fredx proximal migration <5mm at the 6m fu imaging performed on (b)(6) 2024.The pi re-reviewed the images and ¿pi agrees that there has been migration¿ and completed a corresponding te crf.No ae was reported as a result of this te.The pt mrs increased from 0 to 1 due to ae #4: headache ¿intermittent ache near left parietal region that lasts only a few seconds¿.This ae was reported and adjudicated as not related to fredx device.Patient medical history: congenital heart defects, coronary artery disease, hypertension, chronic or paroxysmal atrial fibrillation, hyperlipidemia, prostate problems (urinary retention), past tia x2 in 2019, ckd stage 3a.

Brand Name
STENT
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22649115
Report Number2032493-2025-90361
Device Sequence Number12952559
Product Code OUT
UDI-Device Identifier00842429114353
UDI-Public(01)00842429114353(11)231101(17)261031(10)0000452948
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFREDX4018-PMA
Device Lot Number0000452948
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight122 KG